MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926012400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the left anterior descending (lad) artery.A 4.00 x 12 synergy ii drug-eluting stent was advanced to treat the lesion.However, before the stent could fully advance into the guide catheter, the shaft was bent and broke at approximately 25cm from the hub outside the patient's body.The device was completely removed from the patient's body and the procedure was completed with a different device.No patient complications were reported and the patient's status was good.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy ii us mr 4.00 x 12mm stent delivery system (sds) was returned for analysis.A visual and microscopic examination of the crimped stent found no issues with the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal marker bands.The crimped stent outer diameter (od) was measured and was within the maximum crimped stent specification. the balloon was reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube found a hypotube break 565mm distal to the distal end of the strain relief and multiple kinks along the hypotube.A visual and tactile examination of the shaft polymer extrusion revealed no issues.A visual and microscopic examination of the tip found no issues.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6772631
Report Number2134265-2017-07786
Device Sequence Number19143256
Product Code NIQ
UDI-Device Identifier08714729840077
UDI-Public(01)08714729840077(17)20180131(10)0020248713
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model NumberH7493926012400
Device Catalogue Number39260-1240
Device Lot Number0020248713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2017
Initial Date Received by Manufacturer 07/19/2017
Supplement Date Received by Manufacturer08/15/2017
Initial Report FDA Received Date08/07/2017
Supplement Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR